Alert archive / Texas / Flash Flood Warnings in 2017
Flash Flood Warning 18, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at May 20, 2017, 5:56 AM CDT for Anderson County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 20, 2017, 5:56 AM CDT (10:56 UTC)
- Expired
- May 20, 2017, 10:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Anderson County, TX
The radar
The Shreveport radar (KSHV), 162 km from the middle of the area, began a volume at 10:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 10.9 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1385 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1575 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.2
The text
As transmitted.
038
WGUS54 KFWD 201056
FFWFWD
TXC001-201400-
/O.NEW.KFWD.FF.W.0018.170520T1056Z-170520T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Fort Worth TX
556 AM CDT SAT MAY 20 2017
The National Weather Service in Fort Worth has issued a
* Flash Flood Warning for...
Northeastern Anderson County in central Texas...
* Until 900 AM CDT.
* At 554 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. A rain gauge located 10 miles
northeast of Palestine has recorded over three inches of rainfall
over the last 45 minutes, with additional heavy rainfall possible
over the next 30 minutes to 1 hour. This rainfall will lead to
excessive water runoff and cause flash flooding. Low-lying areas
are most vulnerable to rapidly rising water. Some low-water
crossings may flood and become impassable.
* Some locations that will experience flooding include...
Frankston, Berryville, Todd City, Pert, and Neches.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3174 9543 3164 9562 3208 9549 3209 9543
3206 9544 3204 9542 3203 9544 3201 9543
3199 9545 3196 9545 3193 9542 3190 9544
3188 9543 3185 9545 3183 9541 3180 9540
$$
Carlaw3 follow-up statements
774
WGUS74 KFWD 201225
FFSFWD
Flash Flood Statement
National Weather Service Fort Worth TX
725 AM CDT SAT MAY 20 2017
TXC001-201400-
/O.CON.KFWD.FF.W.0018.000000T0000Z-170520T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Anderson TX-
725 AM CDT SAT MAY 20 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 AM CDT FOR
NORTHEASTERN ANDERSON COUNTY...
At 722 AM CDT, Doppler radar indicated that earlier thunderstorms
producing heavy rainfall had moved east of the area. However,
additional moderate rainfall will continue over the next hour, and
observations and radar data indicate between 3 and 4 inches of rain
has fallen between Palestine and Todd City. This rainfall will
continue to lead to excessive water runoff and cause flash flooding.
Low-lying areas are most vulnerable to rapidly rising water. Some
low-water crossings may flood and become impassable.
Some locations that will experience flooding include...
Frankston, Todd City, Pert, and Neches.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3174 9543 3164 9562 3208 9549 3209 9543
3206 9544 3204 9542 3203 9544 3201 9543
3199 9545 3196 9545 3193 9542 3190 9544
3188 9543 3185 9545 3183 9541 3180 9540
$$
Carlaw390
WGUS54 KFWD 201344
FFWFWD
TXC001-201500-
/O.EXT.KFWD.FF.W.0018.000000T0000Z-170520T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Fort Worth TX
844 AM CDT SAT MAY 20 2017
The National Weather Service in Fort Worth has extended the
* Flash Flood Warning for...
Northeastern Anderson County in central Texas...
* Until 1000 AM CDT.
* At 834 AM CDT, Doppler radar indicated heavy rain across the
warned area. While heavy rainfall has subsided, additional flash
flooding may occur in some of the smaller creeks and streams due
to residual runoff. Radar estimates that two to three inches of
rain have already fallen. This rainfall will lead to excessive
water runoff and cause flash flooding, especially across some low-
lying areas of far eastern Anderson county near the communities of
Frankston and Neches. Some low-water crossings may flood and
become impassable.
* Some locations that will experience flooding include...
Frankston, Neches, and Berryville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
When safe to do so, please send any reports of flash flooding to
local law enforcement. They will relay your report to the National
Weather Service in Fort Worth.
&&
LAT...LON 3174 9543 3164 9562 3208 9549 3209 9543
3206 9544 3204 9542 3203 9544 3201 9543
3199 9545 3196 9545 3193 9542 3190 9544
3188 9543 3185 9545 3183 9541 3180 9540
$$
24-Bain011
WGUS74 KFWD 201456
FFSFWD
Flash Flood Statement
National Weather Service Fort Worth TX
956 AM CDT SAT MAY 20 2017
TXC001-201505-
/O.EXP.KFWD.FF.W.0018.000000T0000Z-170520T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Anderson TX-
956 AM CDT SAT MAY 20 2017
...THE FLASH FLOOD WARNING FOR NORTHEASTERN ANDERSON COUNTY WILL
EXPIRE AT 1000 AM CDT...
The heavy rain has ended and flood waters will continue to gradually
receded. Flooding is no longer expected to pose a threat. Please
continue to heed any remaining road closures.
LAT...LON 3174 9543 3164 9562 3208 9549 3209 9543
3206 9544 3204 9542 3203 9544 3201 9543
3199 9545 3196 9545 3193 9542 3190 9544
3188 9543 3185 9545 3183 9541 3180 9540
$$
24-BainWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 20, 3:45 AM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, May 20, 3:45 AM CDT, 2 hours 11 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 345 AM CDT Sat May 20 2017 .DISCUSSION... A cold front will continue to move slowly southeast across the region this morning and exit the forecast area this afternoon. A broken line of showers and thunderstorms along and ahead of the cold front will exit the region this morning with only some lingering post frontal showers and a few storms across the southeast zones this afternoon. The severe weather potential will decrease significantly through the day as the upper low lifts northward across the Central Plains and dry/subsident air filters in from the north. A few storms could still briefly become severe across the east/southeast zones, mainly this morning with damaging winds and marginally severe hail. Today will be noticeably drier and cooler across all but the southeast zones. Afternoon highs will range from the middle 70s across the northwest to the middle 80s in the southeast. The cold front is progged to remain south of the forecast area tonight. However, weak isentropic lift will set up and result in the redevelopment of showers and thunderstorms. Most of the activity tonight/Sunday morning should remain south of the I-20 corridor, but there is a chance that a few showers and storms could make it a bit farther north tonight and affect parts of the Metroplex as per the Texas Tech WRF solution. Any storms that do develop tonight will be elevated and should be non-severe, but will have a potential to produce locally heavy rainfall due to high precipitable water values and slow movement. Weak isentropic lift will continue Sunday/Sunday night which will result in scattered showers and storms, mainly across the southern zones. Precipitation chances will increase on Monday/Monday night as the front begins to lift northward in response to another developing low pressure system across the Central Plains. The warm air advection will be brief due to the passage of a cold front on Tuesday. The front will be a focus for showers and storms on Tuesday followed by cooler and drier air Tuesday night and Wednesday. The second half of next week will be rain-free with a warming trend due to building upper level high pressure. It does appear that rain chances will return sometime next weekend as the upper ridge builds east and another low pressure system develops in the west. 79 && .AVIATION... /ISSUED 1203 AM CDT Sat May 20 2017/ Convection has finally surged eastward in response to a shortwave trough kicking northeastward across Northwest Texas. This has also given a cold front a bit of a southeastward push, which should help fill in the gap in the convection from north of the Metroplex to the Red River. Since activity is now more progressive, a gusty wind threat will be the main weather hazard along with frequent lightning. Storms will push east of the Dallas-Fort Worth area in the next few hours. Waco may get a bit of a reprieve later tonight, but then additional rounds of precipitation will be likely across KACT during the Saturday morning hours as the front pulls up stationary. 30 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 79 61 82 65 81 / 40 10 10 5 30 Waco 81 63 81 65 79 / 60 30 20 20 50 Paris 77 58 80 60 78 / 50 10 5 0 20 Denton 76 56 81 61 80 / 30 10 5 5 30 McKinney 77 58 82 61 80 / 40 10 5 5 30 Dallas 79 62 83 66 81 / 40 10 10 10 30 Terrell 78 61 81 63 78 / 50 10 10 10 30 Corsicana 81 64 82 65 79 / 60 30 20 10 40 Temple 82 63 81 65 81 / 60 40 30 30 50 Mineral Wells 76 56 82 61 80 / 30 10 5 10 40 && .FWD WATCHES/WARNINGS/ADVISORIES... None. && 79/79
Hazardous weather outlook, May 20, 4:29 AM CDT, 1 hour 27 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 429 AM CDT Sat May 20 2017 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-211000- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 429 AM CDT Sat May 20 2017 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Today and Tonight. Scattered to numerous thunderstorms are possible today with the best storm chances southeast of a line from Paris to Hillsboro to Lampasas this morning. A few storms may become strong to marginally severe with damaging winds and hail. There is a chance of thunderstorms tonight, generally south of I-20. Severe thunderstorms are not expected, but locally heavy rainfall will be possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorm chances will continue Sunday generally south of I-20 and across the entire region Monday through Tuesday. The primary hazards with any storms will be from locally heavy rainfall and cloud to ground lightning. .SPOTTER INFORMATION STATEMENT... Very limited spotter activation is possible southeast of a line from Paris to Hillsboro to Lampasas, mainly this morning.
In the hours before
Special weather statement, May 20, 12:37 AM CDT, 5 hours 19 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1237 AM CDT SAT MAY 20 2017
TXZ104-119-121-200615-
Kaufman TX-Collin TX-Dallas TX-
1237 AM CDT SAT MAY 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL KAUFMAN...
SOUTHWESTERN COLLIN AND DALLAS COUNTIES UNTIL 115 AM CDT...
At 1236 AM CDT, Doppler radar was tracking an outflow boundary
producing strong and gusty winds near Dallas, moving northeast at 35
mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Dallas, Plano, Garland, Irving, Grand Prairie, Mesquite, Carrollton,
Richardson, Allen, Rowlett, Desoto, Cedar Hill, Wylie, Coppell,
Duncanville, Lancaster, Farmers Branch, Balch Springs, University
Park and Sachse.
LAT...LON 3298 9649 3297 9652 3282 9652 3279 9649
3254 9650 3255 9702 3274 9699 3299 9702
3299 9685 3317 9649
TIME...MOT...LOC 0536Z 246DEG 30KT 3274 9679
CarlawLocal storm report, May 20, 2:34 AM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
234 AM CDT SAT MAY 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1134 PM TSTM WND DMG 0 N LAMPASAS 31.07N 98.18W
05/19/2017 LAMPASAS TX LAW ENFORCEMENT
DELAYED REPORT: LAMPASAS PD REPORTS SEVERAL TREES DOWNED
IN THE CITY.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 7:00 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 49 min |
| May 19, 7:31 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Erath, Hamilton, Somervell | 59 min |
| May 19, 8:25 PM CDT | Severe Thunderstorm Warning | FWD | Mills | 80 min |
| May 19, 9:28 PM CDT | Special Weather Statement | FWD | Young | 32 min |
| May 19, 9:39 PM CDT | Severe Thunderstorm Warning | FWD | Young | 36 min |
| May 19, 9:46 PM CDT | Severe Thunderstorm Warning | FWD | Mills | 59 min |
| May 19, 9:55 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Erath, Hamilton | 65 min |
| May 19, 10:10 PM CDT | Special Weather Statement | FWD | Young | 35 min |
| May 19, 10:30 PM CDT | Special Weather Statement | FWD | Hood, Palo Pinto, Parker, Somervell | 45 min |
| May 19, 10:50 PM CDT | Areal Flood Advisory | FWD | Mills | 3 hr |
| May 19, 10:53 PM CDT | Severe Thunderstorm Warning | FWD | Lampasas, Mills | 52 min |
| May 19, 11:02 PM CDT | Severe Thunderstorm Warning | FWD | Hood, Parker | 58 min |
| May 19, 11:19 PM CDT | Severe Thunderstorm Warning | FWD | Johnson, Tarrant | 56 min |
| May 19, 11:43 PM CDT | Special Weather Statement | FWD | Coryell | 47 min |
| May 19, 11:46 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 59 min |
| May 20, 12:37 AM CDT | Special Weather Statement | FWD | Dallas | 38 min |
| May 20, 12:47 AM CDT | Areal Flood Advisory | FWD | Grayson | 3 hr |
| May 20, 5:35 AM CDT | Areal Flood Advisory | FWD | Anderson | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.